How to get Naloxone

GET NALOXONE

Naloxone is administered when someone is showing signs of opioid overdose. The medication can be given by intranasal spray and by intramuscular injection. Like Epi-Pens or a first-aid kit component, having Naloxone readily available can be very helpful in a crisis. Naloxone is not a toxic drug and cannot be used to get high. Rescuing with Naloxone will not cause overdose, so when in doubt, use it.

Naloxone can very quickly restore normal respiration to a person whose breathing has slowed or stopped as a result of abusing heroin or prescription opioids, or accidentally ingesting too much pain medication. If we can act early when a person shows signs of an overdose, we can work quickly to help save a life.

 


THE OVERDOSE RESCUE KIT

If a loved one or someone you know may be at risk of an overdose, call for information about getting an Overdose Rescue Kit. This is confidential and free.

Each kit includes:

  • Nasal Spray version of Naloxone (NARCAN). Each box has two doses of the nasal spray.
  • Standing Order card allowing you to carry the kit.
  • A “You Can Save a Life Information Card”
  • CPR Face Shield for Rescue Breathing.

Contact Us:

(805) 667-NO-OD
(805) 667-6663

NO PRESCRIPTION REQUIRED

Naloxone, also known as Narcan, is an opioid overdose reversal medication. It is available without a prescription and may be offered in nasal spray, injectable an auto-injectable forms. Friends, families and those at risk of opioid overdose should consider keeping naloxone on hand. Check with your health care provider or pharmacy for Ventura County information and availability. Pharmacies that have begun to offer naloxone include:

CVS Pharmacy

Walgreens Pharmacy



©2018 Ventura County Behavioral Health • Hanstad Consulting • Website: Idea Engineering